My son has disappeared, less than a week after his discharge

After a lengthy stay in the hospital (SZ), my son was discharged last week. He was sent home, as the transitional housing would not have him (he was not following the rules: curfew, and more).
He is currently taking clozapine and has finally been stabilized (and this after hits and misses with the medication amount).

This weekend, we went to Canada to visit family. I was very hesitant, but my spouse and my son insisted.
At the end of the day, as we were ready to return home my son decided to remain in Canada for a few days. We tried to convince him to return home, but he took off without his meds.
We have tried to reach him (his phone is dead), we have left his medication with family in case he reach out to them.
This is so stressful and we always live in this constant state of hopelessness (he does not listen and take off with no warnings).

I feel bad for our younger son (now 15) , who has to go thru this . We spent a nice afternoon as a family , just to end in a state of stress trying to reach my son.

We are currently at our wits ends. Tomorrow it will be 48 hours since his last dose of Clozapine.
After 48 hours, the protocols has to restart . We don’t know if he has encountered the police, or is in a hospital. We do not know his friends (as we moved a few years ago).
This illness is truly devastating fro family and our loved ones.:pensive:

3 Likes

I am so very sorry. Have you notified the Canadian authorities? In the past, other families received a good deal of help from foreign governments.

Right. This sounds like a more complicated case of what happens when the family member disappears within the country. Notify the police that the person has gone missing and they will be on the lookout for them and when found transport them to the nearest ER for a psych evaluation.

Hello @hope. We have notified the canadian authorities and they have been so helpful. They have put all their resources looking out for him.
Once, they find him he will need to go to the nearest hospital for a psych evaluation.

Thank you again

2 Likes

Exactly, that is what we did. Now I pray that he is safe and sound.
Thank you

1 Like

I don’t have any advice but I am hoping and praying your son is found soon and restarts his meds. Please keep us posted. :heart:

1 Like

Please keep us posted hopingmom. When there is news like this on the forum people across the world are worrying and waiting with you. Take care.

Dear @hope and everyone :slight_smile:
My son was found yesterday safe and sounds. He was very tired and taken to the police station. We had to bring his meds and my son took them. Thank you for your concerns.

He was extremely tired , but did not tell us where he slept. He is taking 200 mg of clozapine with a monthly injection of abilify.
He has been quite tired; but at least no decompensation.
It is a long road, he has a lot of projects. I feel for him, as he is quite isolated (his friends have moved on).

4 Likes

Deep sigh of relief here - so glad your son has been found safe and sound.

Yes, their friends move on with their lives, it is sad. My son keeps contact with a few people from his past on social media. At least that is something.

My son is one of the time trapped neurodiverse people. He is like a 19 year old, our Family to Family teacher had said that some of our family members seem to remain the age of onset. He has that same freshness of a young adult.

2 Likes

That’s very sad. I hope you find him very soon after all Clozapine is a last resort meds.

Wow that’s amazing, I agree our son(love one) is also very young - it’s the onset - I feel our son is more like 21 than 27 - but either way, he is beautiful :heart:

2 Likes

Thank you for letting us know he is safe. What a scary time for you. I hope he responds soon and well to being back on his meds!

Exactly, you are right they are beautiful

2 Likes